MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90495
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject balloon was used in the pulmonary procedure, however when the physician attempted to deflate the subject balloon, he couldn't manage to deflate it thus the subject balloon was retracted and removed from the patient's body in the inflated state.A delay of 30 minutes was reported in the procedure with extended anesthesia, perforation and bleeding due to the reported event.No further information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker - updated.D9 returned to manufacturer on - added.H3 device evaluated by mfg - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the balloon catheter was found to be severely kinked/bent at multiple points along its length.It was also flattened at multiple points.The damage was noted approximately 15cm, 31cm, 46cm, 56cm, 71cm and 86cm from the proximal end of the device.There was dried procedural present in the lumen of the balloon catheter shaft which extended back as far as the catheter hub.The balloon catheter appeared to be undamaged at the balloon area and at the distal tip.During functional inspection, the balloon could not be inflated during the test due to significant damage noted to the balloon catheter shaft.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported ¿balloon difficult/unable to deflate during use' was confirmed during analysis.The analysis results are consistent with the reported events.The device did not meet specifications when received for complaint investigation based on visual inspection.Additional information provided by the customer indicated that the device was prepared as per the dfu.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was described as 'moderately tortuous'.It was reported that 'during the procedure, when the physician wanted to deflate the balloon, he couldn't manage to deflate it.The balloon has been retracted in an inflated state and could be completely removed from the patient eventually'.In the follow-up good faith efforts (gfe) responses it was reported that there were adverse consequences for the patient.In addition to a 30 minute delay experienced, anesthesia had to be extended and there was bleeding due to a perforation which was necessary to make.The device was returned and the balloon catheter was noted to be severely kinked/bent and flattened in multiple locations along the balloon catheter length.Given that the dfu instructions were followed, this means that the balloon was successfully inflated and deflated during preparation.Therefore, it is probable that the device was somehow damaged following initial preparation, causing the reported event.This type of failure occurs when there is a kink or obstruction in the shaft or the balloon is somehow prevented from deflating.Based on the review of all available information, an assignable cause of procedural factors has been assigned to the as reported 'balloon difficult/unable to deflate during use'.The remaining as reported ¿patient vessel perforation¿, ¿patient hemorrhage, blood loss without sequelae¿ will be assigned anticipated procedural complication.While the reported vessel perforation and hemorrhage are anticipated outcomes from these type of procedure, in this case it can most likely be attributed to the attempt to withdraw the inflated balloon.The as analysed ¿balloon catheter kinked/bent¿, ¿balloon catheter damaged¿, ¿balloon catheter flat/crushed¿ and ¿balloon difficult to inflate¿ will also be assigned procedural factors.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21708200
Report Number3012931345-2025-00068
Device Sequence Number21334706
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public(01)00815742004953(17)260805(10)0000704619
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Catalogue Number90495
Device Lot Number0000704619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown